Massachusetts, 2012Winter Storm and Winter Weather in Massachusetts, March 1, 2012
March 1, 2012 · NWS BOX · 13 events in 13 counties and zones
Several waves of low pressure moved south of southern New England bringing a prolonged period of snow to the region. Anywhere from 1 to 12 inches of snow fell across the area.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several waves of low pressure moved south of southern New England bringing a prolonged period of snow to the region. Anywhere from 1 to 12 inches of snow fell across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 29, 10:51 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 29, 10:51 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1051 PM EST WED FEB 29 2012
.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS PASSING NEAR AND SOUTH OF THE
REGION WILL BRING PERIODS OF ACCUMULATING SNOW AND MIXED
PRECIPITATION INTO THURSDAY. FAST MOVING HIGH PRESSURE WILL BRING
DRY WEATHER ON FRIDAY. LOW PRESSURE WILL PASS WELL WEST OF THE
REGION...RESULTING IN RAINY AND MILD WEATHER WITH BLUSTERY WINDS
SATURDAY. COOLER...DRY WEATHER WILL FOLLOW EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
1030 PM UPDATE...HEAVIEST SNOWFALL WAS MOVING OFFSHORE LATE THIS
EVENING. TEMPERATURES WERE ALSO SLOWLY CREEPING UP...CHANGING SNOW
TO RAIN...SLEET OR FREEZING RAIN MAINLY SOUTH OF I-90 IN MA...CT
AND RI. MAINLY UPDATED TEMPERATURES AND DEW POINTS TO REFLECT
CURRENT OBSERVED TRENDS.
ATTENTION NOW TURNS TO SECOND WAVE OF PRECIPITATION. LOTS OF
LIGHTNING ASSOCIATED WITH THIS FEATURE...INDICATING LOTS OF
DYNAMIC POTENTIAL. WILL CONTINUE WITH WINTER WEATHER ADVISORIES
AND WARNINGS AS IS FOR NOW AND CONTINUE TO MONITOR. TEMPERATURES
CONTINUE TO HOVER AROUND THE CRITICAL FREEZING MARK...SO THE
TIMING OF THE PRECIPITATION ARRIVAL WILL BE CRUCIAL.
PREVIOUS DISCUSSION...
NEXT PULSE OF PRECIP MOVES IN FROM THE SW AFTER 06Z AS SFC WAVE
TRACKS S OF NEW ENGLAND. DEVELOPING EASTERLY LLJ ENHANCES THE LOW
LEVEL CONVERGENCE AND INCREASES OMEGA. WE DISCOUNTED THE WARMER
GFS SOLUTION WHICH HAS STRUGGLED WITH THE THERMAL PROFILE...SO
USED NAM/ECMWF BLEND FOR THIS FORECAST.
PTYPE WITH THIS NEXT BATCH OF PRECIP SHOULD BE PRIMARILY SNOW N
OF THE PIKE WITH SOME MIXING WITH SLEET AT TIMES NEAR THE
PIKE...AND COULD MIX WITH RAIN ALONG IMMEDIATE E MA COASTLINE
INCLUDING BOS. THE MORNING COMMUTE WILL LIKELY BE A PROBLEM N OF
THE PIKE. SOUTH OF THE PIKE...WE ARE LOOKING AT MOSTLY A
RAIN/SNOW/SLEET MIXTURE WITH MAINLY RAIN NEAR THE S COAST.
GUSTY E WINDS DEVELOPING ALONG THE COAST...ESPECIALLY CAPE AND
ISLANDS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
EXPECT PERIODS OF SNOW OR MIXED PRECIP TO CONTINUE FOR MUCH OF
THURSDAY AS COASTAL LOW SLOWLY MEANDERS S OF ACK FOR MUCH OF THE
DAY. PERSISTENT ELY LOW LEVEL JET WILL FOCUS THE STEADIEST
SNOWFALL ACROSS N ZONES AND PARTICULARLY ACROSS NE MA AND THE
MERRIMACK VALLEY WHERE A PERIOD OF HEAVY SNOW IS POSSIBLE. AS A
RESULT WE EXPANDED THE WINTER STORM WARNING EASTWARD TO INCLUDE
BOS NORTHWARD ALONG COASTAL ESSEX COUNTY.
SOUTH OF THE MASS PIKE...THE PRECIP IS EXPECTED TO BE LIGHTER BUT
THE COLUMN WILL ALSO BE COOLING DURING THE DAY AS THE WINDS BACK.
SO WE EXPECT ANY RAIN OR MIXED PRECIP TO EVENTUALLY CHANGE BACK
TO SNOW BEFORE ENDING. ADDITIONAL MINOR ACCUM IS POSSIBLE AWAY
FROM THE S COAST. IN ADDITION...GUSTY E/NE WINDS WILL CONTINUE
OVER THE CAPE/ISLANDS AND E COASTAL MA.
THIS IS A DIFFICULT SNOWFALL FORECAST DUE TO THE UNCERTAINTY IN
THE NORTHWARD EXTENT OF MID LEVEL WARMING AND HOW MUCH ENHANCEMENT
OCCURS WITH LOW LEVEL JET. OUR CURRENT FORECAST IS FOR 8-12"
NORTH OF THE PIKE AND 4-8" FROM BOS NWD ALONG COASTAL ESSEX
COUNTY. 2-6" N OF HFD-PVD-TAN TO THE MASS PIKE AND A COATING TO
2" ALONG THE S COAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
OVERVIEW AND MODEL PREFERENCE...
MEDIUM RANGE MODEL SUITE IN PRETTY GOOD AGREEMENT INTO THIS
WEEKEND...THEN SOME DIVERGENCE SEEN BEYOND SUNDAY NAMELY WITH A
POSSIBLE WEAK LOW THAT MAY PASS S OF NEW ENGLAND SUNDAY NIGHT OR
MONDAY TIMEFRAME WITH ANOTHER QUICK BATCH OF LIGHT PRECIP. OVERALL
THOUGH...LOOKS LIKE MOST OP MODELS SHOWING GENERAL AGREEMENT
AND...BETTER STILL AGREEMENT WITH MOST OF THEIR COMPANION ENSEMBLE
MEANS INTO EARLY NEXT WEEK WITH THE SETUP OF RIDGING ALONG THE
EASTERN SEABOARD.
THURSDAY NIGHT...UPPER LEVEL LOW AND ITS SURFACE REFLECTION
WEAKENS AS THEY WORK ACROSS NORTHERN NEW ENGLAND WITH SOME SURFACE
RIDGING BUILDING DOWN THE COAST. MAY SEE LEFTOVER PRECIP LINGER
ALONG THE E COAST WITH ONSHORE FLOW. OTHERWISE...SHOULD SEE
GENERAL IMPROVEMENT OVERNIGHT.
FRIDAY-FRIDAY NIGHT...WEAK HIGH PRES WILL MOVE ACROSS THE REGION
DURING THE DAY. WILL PROBABLY SEE SOME BREAKS IN THE CLOUDS...
THOUGH NEXT SYSTEM QUICKLY WORKING E SO ANY BREAKS WILL BE SHORT
LIVED. WINDS WILL VEER AROUND TO S AND START TO PICK UP ESPECIALLY
FRI NIGHT AS PRECIP APPROACHES. TEMPS WILL HIT THEIR LOWS EARLY
FRI NIGHT...THEN WILL RISE THROUGH THE NIGHT AS PRECIP MOVES IN.
TEMPS MAY BE COLD ENOUGH FOR PRECIP TO START AS MIXED SLEET OR
FREEZING RAIN. HOWEVER...AS S WINDS INCREASES...MILDER AIR WILL
WORK IN AND MOST AREAS SHOULD CHANGE OVER TO RAIN BEFORE SUNRISE.
SATURDAY...MODELS STILL IN VERY GOOD AGREEMENT IN SWINGING A COLD
FRONT TOWARD THE REGION AS ITS ASSOCIATED STRONG LOW PRES MOVES
ACROSS EASTERN ONTARIO AND CENTRAL QUEBEC. VERY STRONG H925 JET
WORKS ACROSS INTO EASTERN MA/RI BY AROUND MIDDAY THROUGH THE
AFTERNOON...UPWARDS TO 65-70 KT. WILL LIKELY SEE WIND GUSTS
INCREASE QUICKLY WITH GUSTS UP TO 25-35 KT...HIGHEST ALONG THE S
COAST AND ISLANDS. SOME OF THE MOS GUIDANCE STARTING TO SHOW MILD
TEMPS ALONG WITH 2M MODEL TEMPS...SO USED THESE FOR MAX READINGS
OF THE LOWER-MID 50S FOR MOST AREAS.
ALSO NOTING GOOD AREA OF INSTABILITY WORKING IN AHEAD OF THE
FRONT...WITH LIFTED INDICES FROM ZERO TO -2...K INDICES IN THE
LOWER 30S AND TOTAL TOTALS IN THE LOWER 50S...AGAIN ACROSS EASTERN
AREAS. HAVE MENTIONED CHANCE OF TSTMS FOR THE LATE MORNING AND
AFTERNOON ACROSS THESE AREAS. WILL NEED TO MONITOR FOR STRONG
GUSTS THAT MAY MIX DOWN WITH ANY CONVECTION.
SATURDAY NIGHT THROUGH MONDAY NIGHT...LOW CONFIDENCE. THE SHOWERS
SHOULD HAVE PRETTY MUCH EXITED THE SOUTHEAST NEW ENGLAND COAST BY
EARLY SAT EVENING...AS THE COLD FRONT WORKS THROUGH THE REGION.
HOWEVER...WE ARE GOING TO HAVE TO WATCH A COUPLE WAVES OF LOW
PRESSURE THAT FORM ON THE FRONT...WHICH WILL BE HUNG UP OFF THE
ATLANTIC COAST. THE LATEST GFS/ECMWF KEEP BOTH WAVES OF
LOW PRESSURE FAR ENOUGH SOUTHEAST OF THE REGION TO KEEP MOST OF THE
PRECIPITATION OFF THE SOUTHEAST NEW ENGLAND COAST. HOWEVER...A FEW
OF THE GFS ENSEMBLES AND THE LATEST GGEM SHOW THE POTENTIAL FOR A
TRACK CLOSER TO THE COAST. LOW CONFIDENCE AT THIS TIME...BUT DID
INCLUDE SOME LOW POPS TO COVER THIS POTENTIAL. IF PRECIPITATION
DOES MAKE IT FAR ENOUGH WEST...IT MAY BE COLD ENOUGH TO SUPPORT SOME
WINTRY PRECIPITATION. ITS A LOW PROBABILITY AT THIS POINT...BUT
CERTAINLY WILL NEED TO BE WATCHED.
TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE.
IT SHOULD START OFF QUITE COLD TUE MORNING WITH HIGH PRESSURE
OVERHEAD. HOWEVER...TEMPERATURES SHOULD MODERATE SIGNIFICANTLY BY
WED AS THE HIGH MOVES OFF THE COAST WITH A RETURN SOUTHWEST FLOW OF
AIR. EXPECT DRY WEATHER OVER THIS PERIOD.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERNIGHT...HIGH CONFIDENCE. WIDESPREAD IFR/LIFR IN PERIODS OF
SNOW NORTH OF THE MA TURNPIKE...WITH SNOW CHANGING TO MIXED
PRECIP/RAIN SOUTH OF THE PIKE. EASTERLY WIND GUSTS TO 30 KT
DEVELOPING ACROSS CAPE/ISLANDS AND SE MA.
THURSDAY...HIGH CONFIDENCE. WIDESPREAD IFR/LIFR CONDITIONS IN
PERIODS OF SNOW NORTH AND MIXED PRECIP/RAIN NEAR THE S COAST
CONTINUE. STEADIEST PRECIP SHOULD BE CONFINED ALONG AND N OF THE
MASS PIKE. E WIND GUSTS TO 30-35 KT POSSIBLE OVER THE OUTER CAPE
AND ACK.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. WIDESPREAD IFR/LIFR
CONDITIONS WILL CONTINUE THROUGH THURSDAY. PTYPE MOSTLY SNOW BUT
COULD MIX WITH SLEET OR RAIN AT TIMES LATE THIS EVENING.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
THURSDAY NIGHT...MODERATE CONFIDENCE. LEFTOVER PERIODS OF MVFR-IFR
CIGS/VSBYS MAINLY ACROSS EASTERN MA/RI/S NH. MVFR VSBYS MAY LINGER
AFTER MIDNIGHT ALONG E COAST...OTHERWISE MAINLY VFR CONDITIONS
AFTER MIDNIGHT.
FRIDAY...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS THROUGH THE
DAY...THEN WILL LIKELY SEE MVFR CIGS/VSBYS MOVE IN FROM W-E MAINLY
AROUND OR AFTER MIDNIGHT IN MAINLY RAIN...THOUGH MIXED FZRA/PL
ACROSS INLAND AREAS AT THE ONSET. PATCHY FOG DEVELOPING LATE.
SATURDAY...MODERATE CONFIDENCE. PERIODS OF MVFR-IFR CONDITIONS
LIKELY IN RAIN. PATCHY FOG EARLY. PRECIP CHANGING OVER TO SNOW SAT
NIGHT BUT WILL TAPER OFF FROM W-E. S WIND GUSTS WILL LIKELY REACH
25-35 KT ACROSS E MA/RI...HIGHEST ACROSS S COAST AND THE ISLANDS.
SATURDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE. PROBABLY VFR
THE MAJORITY OF THE TIME...BUT A PERIOD OR TWO OF MVFR CONDITIONS
ARE POSSIBLE.
&&
.MARINE...
EXPECT A PERIOD OF GALE FORCE EASTERLY WINDS TONIGHT...MAINLY
OUTER WATERS AS LLJ MOVES INTO THE WATERS. FOCUS FOR GALE FORCE
WINDS ON THU WILL SHIFT TO THE EAST COASTAL MA WATERS...ESPECIALLY
EAST OF CAPE COD TO EAST OF CAPE ANN. SEAS WILL BUILD TO 17 FT
OVER THE EASTERN OUTER WATERS ON THU.
FORTUNATELY THE ASTRONOMICAL TIDES ARE VERY LOW AND SO COASTAL
FLOODING IS NOT ANTICIPATED.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
THURSDAY NIGHT...WINDS WILL BACK FROM NE TO N AND SLOWLY DIMINISH.
SEAS WILL ALSO SLOWLY SUBSIDE...BUT REMAIN WELL ABOVE 5 FT ON MOST
OF THE WATERS...HIGHEST ON THE EASTERN OUTER WATERS.
FRIDAY...NE WINDS GUSTING UP TO 30 KT EARLY WILL DIMINISH DURING
THE AFTERNOON...THEN VEER TO SE-S FRI NIGHT AS NEXT SYSTEM
APPROACHES. SEAS WILL REMAIN AOA 5 FT ON THE OPEN WATERS.
SATURDAY...STRONG LOW LEVEL JET WILL MOVE ACROSS THE WATERS AHEAD
OF APPROACHING COLD FRONT. EXPECT S-SW WINDS TO GUSTING UP TO GALE
FORCE OVER THE OPEN WATERS SAT AFTERNOON. SEAS WILL BUILD UP TO
10-12 FT...HIGHEST ON THE SOUTHERN OUTER WATERS.
SATURDAY NIGHT THROUGH MONDAY...MAY SEE LEFTOVER GALE FORCE GUSTS
EARLY SAT NIGHT ON THE EASTERN OUTER WATERS. OTHERWISE...ENOUGH
COLD AIR ADVECTION SHOULD RESULT IN SCA NORTHWEST WIND GUSTS AND
SEAS ACROSS THE OUTER WATERS FOR A GOOD PORTION OF THE PERIOD.
THERE COULD BE A PERIOD WHERE THE WINDS TURN MORE NORTH NORTHEAST
IF AN OCEAN STORM TRACKS CLOSE ENOUGH TO THE COAST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 6 PM EST THURSDAY FOR MAZ002>010-
012-014-015-026.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ017-
018.
WINTER WEATHER ADVISORY UNTIL 6 PM EST THURSDAY FOR MAZ013-016.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR MAZ011.
NH...WINTER STORM WARNING UNTIL 6 PM EST THURSDAY FOR NHZ011-012-
015.
RI...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR RIZ002-
004-005.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR RIZ001-003.
MARINE...GALE WARNING UNTIL 4 PM EST THURSDAY FOR ANZ232-255.
SMALL CRAFT ADVISORY UNTIL 2 AM EST FRIDAY FOR ANZ230-233>237.
GALE WARNING FROM 5 AM THURSDAY TO 2 AM EST FRIDAY FOR ANZ231-
251.
GALE WARNING UNTIL 2 AM EST FRIDAY FOR ANZ250-254.
GALE WARNING UNTIL 3 AM EST THURSDAY FOR ANZ256.
&&
SYNOPSIS...KJC/FRANK
NEAR TERM...BELK/KJC/EVT
SHORT TERM...KJC
LONG TERM...FRANK/EVT
AVIATION...BELK/KJC/FRANK/EVT
MARINE...KJC/FRANK/EVTHazardous weather outlook, Feb 29, 4:06 PM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EST WED FEB 29 2012
MAZ002>010-012-014-015-026-NHZ011-012-015-012115-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
406 PM EST WED FEB 29 2012
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...
EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ019>024-RIZ006>008-012115-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
406 PM EST WED FEB 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ017-018-RIZ002-004-005-012115-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-
406 PM EST WED FEB 29 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-MAZ011-RIZ001-003-012115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN HAMPDEN MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
406 PM EST WED FEB 29 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ013-016-012115-
WESTERN NORFOLK MA-EASTERN NORFOLK MA-
406 PM EST WED FEB 29 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ232-255-012115-
NANTUCKET SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
406 PM EST WED FEB 29 2012
...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-233>237-012115-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
406 PM EST WED FEB 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231-251-012115-
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
406 PM EST WED FEB 29 2012
...GALE WARNING IN EFFECT FROM 5 AM THURSDAY TO 2 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ250-254-012115-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
406 PM EST WED FEB 29 2012
...GALE WARNING IN EFFECT FROM 1 AM THURSDAY TO 2 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ256-012115-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
406 PM EST WED FEB 29 2012
...GALE WARNING IN EFFECT UNTIL 3 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Western Franklin
- When
- March 1, 12:00 AM EST to 9:00 PM EST
- Where
- Western Franklin forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Six to eleven inches of snow fell across western Franklin County beginning on February 29th.
Winter Storm, Eastern Franklin
- When
- March 1, 12:00 AM EST to 1:35 PM EST
- Where
- Eastern Franklin forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Three to eight inches of snow fell across eastern Franklin County beginning on February 29.
Winter Storm, Northern Worcester
- When
- March 1, 12:00 AM EST to 8:00 PM EST
- Where
- Northern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Two to ten inches of snow fell across northern Worcester County beginning on February 29.
Winter Weather, Western Middlesex
- When
- March 1, 12:00 AM EST to 9:00 PM EST
- Where
- Western Middlesex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
One to seven inches of snow fell across western Middlesex County beginning on February 29.
Winter Weather, Western Essex
- When
- March 1, 12:00 AM EST to 7:00 PM EST
- Where
- Western Essex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Two to eight inches of snow fell across western Essex County beginning on February 29.
Winter Storm, Western Hampshire
- When
- March 1, 12:00 AM EST to 8:00 PM EST
- Where
- Western Hampshire forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Four to ten inches of snow fell across western Hampshire County beginning February 29.
Winter Storm, Western Hampden
- When
- March 1, 12:00 AM EST to 1:00 PM EST
- Where
- Western Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across western Hampden County beginning on February 29.
Winter Weather, Eastern Hampshire
- When
- March 1, 12:00 AM EST to 12:00 PM EST
- Where
- Eastern Hampshire forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Four to eight inches of snow fell across eastern Hampshire County beginning February 29.
Winter Storm, Eastern Hampden
- When
- March 1, 12:00 AM EST to 8:00 PM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Four to eight inches of snow fell across eastern Hampden County beginning February 29.
Winter Weather, Southern Worcester
- When
- March 1, 12:00 AM EST to 12:00 PM EST
- Where
- Southern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Four to six inches of snow fell across southern Worcester County beginning February 29.
Winter Weather, Western Norfolk
- When
- March 1, 12:00 AM EST to 8:00 AM EST
- Where
- Western Norfolk forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Two to four inches of snow fell across western Norfolk County beginning February 29.
Winter Storm, Southeast Middlesex
- When
- March 1, 12:00 AM EST to 10:00 PM EST
- Where
- Southeast Middlesex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across southeast Middlesex County beginning February 29.
Winter Weather, Eastern Norfolk
- When
- March 1, 12:00 AM EST to 7:00 AM EST
- Where
- Eastern Norfolk forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Three to four inches of snow fell across eastern Norfolk County beginning February 29.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in California, March 1, 20121 death · 1 event
- Drought in Texas, March 1 to 31, 2012$5.0 million · 23 events
- Tornadoes and Damaging Winds in Alabama, March 1 to 2, 2012$80,000 · EF1 · 13 events
- Winter Storm and Winter Weather in Vermont, March 1, 2012$50,000 · 16 events
- Hail and Damaging Wind in Georgia, March 1, 2012$82,000 · 1 in hail · 3 events
- Tornado and Damaging Winds in Virginia, March 1, 2012$50,000 · EF0 · 3 events
- Drought in Oklahoma, March 1 to 31, 201231 events
- Drought in New Mexico, March 1 to 31, 201230 events
- Drought in Georgia, March 1 to 31, 201226 events
- Winter Storm and Winter Weather in New York, March 1, 201225 events
- Drought in Texas, March 1 to 20, 201221 events
- Drought in Colorado, March 1 to 31, 201221 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364627, 364629, 364631, 364633, 364635, 364637, 364639, 364641, 364643, 364645, 364647, 364649, 364651.